Alert archive / Georgia / Special Weather Statements in 2023
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 19, 2023, 4:04 PM EDT for Baldwin County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2023, 4:04 PM EDT (20:04 UTC)
- Expired
- Jul 19, 2023, 4:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Baldwin County, GA
The radar
The Robins AFB radar (KJGX), 55 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 394 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
822
WWUS82 KFFC 192004
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT Wed Jul 19 2023
GAZ060-061-073-192030-
Putnam GA-Hancock GA-Baldwin GA-
404 PM EDT Wed Jul 19 2023
...A strong thunderstorm will impact portions of northwestern
Baldwin, southeastern Putnam and west central Hancock Counties
through 430 PM EDT...
At 404 PM EDT, a strong thunderstorm was near Meriwether, or 9 miles
south of Eatonton, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Milledgeville, Meriwether and Plant Harlee Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3307 8318 3314 8342 3318 8343 3319 8343
3327 8342 3326 8315 3319 8312
TIME...MOT...LOC 2004Z 278DEG 14KT 3319 8336
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:15 PM EDT, 49 minutes earlier.
Area forecast discussion, Jul 19, 3:15 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 315 PM EDT Wed Jul 19 2023 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This evening through Thursday) Issued at 314 PM EDT Wed Jul 19 2023 Key Messages: -Showers of rain across north GA will progress southward and continue to dissipate. An isolated thunderstorm or two will be possible through the evening hours, but severe chances have mostly diminished. -Tomorrow will be hot, but uncertain on if we will reach heat advisory criteria in southeastern GA due to possible clouds/rain/cold pool. Discussion: Storms that brought some tremendous rain and some severe weather to portions of TN and KY have coalesced and pushed into northern GA this afternoon, but have quickly run out of steam upon entering the CWA. Despite the presence of some decent mid level lapse rates and elevated CAPE, the cold pool that moved through in the morning combined with losing access to better shear profiles seems to be limiting storm potential across GA. Outflow has accelerated out well ahead of the system and little if any convection remains within the main MCS that was pushing towards the area. Mostly showers are left, and even these seem to be quickly falling apart, with little if any thunder noted in the last hour. Some convection has been occasionally popping up along the outflow, but has generally been short lived. Could see some additional things continue to pop as this moves into central GA, especially given the airmass is a little better primed, with cu field showing that something a bit more surfaced based could be possible. This will be the main show through the evening for the CWA. Tonight into tomorrow, CAMs are once again indicating the possibility of convective training, though a bit further east into eastern TN, that could organize into something that could affect the CWA tomorrow, with the primary areas that could see something being from I-75 east. CAMs have struggled all week with the state of the airmass over the CWA, especially in the case of cold pools and how they can linger in place, so will fully admit confidence is low on whether or not we will see much of anything here in the CWA. If we can get some decent airmass recovery tomorrow, which may be more possible compared to previous days given we will be on the western periphery of anything that forms, could certainly see some heavy rain and possibly even an organized line of storms across eastern GA. These would be capable of some isolated damaging wind gusts, aligning with the Marginal Risk in place for tomorrow. Heat is the other thing to consider, and unfortunately the low confidence in how well storms organize tomorrow is driving some lower confidence in temperatures and what our heat index will be. Cold pool and potential cloud cover, alongside a potential rain threat, would absolutely limit the temperatures and possibly humidity levels tomorrow across east central Georgia. Any reduction in temperatures would likely lead us to not reaching criteria. Given uncertainty, will hold off on issuance of any advisories and allow the next forecast shift to make a determination based on more updated guidance. Lusk && .LONG TERM... (Friday morning through next Tuesday) Issued at 314 PM EDT Wed Jul 19 2023 Key Messages: - A frontal boundary should bring scattered shower and thunderstorm activity to the region Friday afternoon into Saturday. - Slightly below average temperatures are forecast for the weekend, with highs in the mid to upper 80s over north Georgia. Friday and the Weekend: The main divers of our weather from Friday through the weekend will be a developing upper level trough over the Eastern U.S. and a frontal boundary slated to arrive on Friday. Both features will contribute to relatively cooler weather and increased rain chances. The consensus of the global ensembles (GEFS, EPS and CMCE) brings the front into northern Georgia by Friday afternoon. Assuming this holds, then the cooling trend would begin north of Interstate 20 on Friday. For Central Georgia, where the front likely won't arrive until the evening or overnight hours on Friday, another day of hot and muggy weather is probable. Conditions may end up flirting with Heat Advisory criteria, with current forecast heat indices in the 102 to 110 range. Thunderstorms will be possible along and ahead of the front Friday and Friday night. Depending on how early storms develop and how widespread they are, the resultant cloud cover could limit high temperatures in central Georgia. With the boundary moving a couple of severe storms certainly seem possible (hence the Day 3 Marginal Risk (level 1 of 5) from the SPC). With lackluster 700-500 mb lapse rates (~6.0-6.5 C/km) ahead of the front and the best 0-6 km shear lagging behind the front, damaging winds seem like the main concern (in lieu or hail) Trends in the ensemble guidance suggest the front will stall over central or southern Georgia over the weekend. This should allow a cooler airmass to filter into the northern half of the state and limit storm chances from Atlanta northward. There is a reasonable chance that highs remain in the 80s over north Georgia, with a few places limited to the upper 70s in the mountains through the weekend. Near the boundary in central Georgia high temperatures may be more variable due to the potential for afternoon thunderstorms. Our going forecast favors highs in the lower 90s. Early Next Week: As the trough over the Eastern U.S. weakens and 500 mb heights begin to rise early next week, temperatures should rebound back into the 90s across the state. Guidance from EPS and GFS keeps PWAT values and CAPE below climatological norms Monday and Tuesday. If this occurs it would help limit diurnally driven convection (especially in the northern half of the state). Albright && .AVIATION... (18Z TAFS) Issued at 213 PM EDT Wed Jul 19 2023 Decaying line of storms is pushing into metro TAF sites as of this writing. Some SHRA possible over the next few hours with this, but most all TS appears to have ended within the complex as it continues to collapse. Expecting cigs to remain VFR, even as cloud cover moves in. This should dissipate overnight. Winds will be W to NW today, 6-11 kts, going SW tonight and light, before W again tomorrow, 8-12 kts with some gusts up to 20 kts possible. A small chance of storms exists tomorrow, but uncertainty is high and have chosen to leave mention out of TAF. //ATL Confidence...18Z Update... Medium confidence in SHRA timing today and rain chances tomorrow. High all others. Lusk && .PRELIMINARY POINT TEMPS/POPS... Athens 74 95 75 93 / 30 30 20 20 Atlanta 76 97 77 95 / 10 20 20 30 Blairsville 68 86 68 85 / 50 60 50 50 Cartersville 74 95 73 92 / 30 30 30 40 Columbus 76 98 78 98 / 10 10 10 20 Gainesville 74 93 74 91 / 30 40 30 30 Macon 76 99 77 99 / 20 20 10 20 Rome 74 95 74 92 / 30 30 30 50 Peachtree City 74 97 75 96 / 10 20 10 30 Vidalia 76 98 79 99 / 20 20 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Lusk LONG TERM....Albright AVIATION...Lusk
Hazardous weather outlook, Jul 19, 10:52 AM EDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1052 AM EDT Wed Jul 19 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201500- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1052 AM EDT Wed Jul 19 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... There is a marginal risk (level 1 of 5) of severe weather this afternoon and evening in northern and east central Georgia. The primary threat with any severe storms should be damaging downburst winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Thunderstorms will be possible in the region through next Tuesday. Through Thursday the greatest storm coverage should be over northern Georgia. Storms may become more widespread in the state Friday afternoon into Saturday, then the greatest coverage is expected over central and southern Georgia Sunday through Tuesday. Isolated severe storms, particularly with damaging downburst winds, could occur through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Jul 19, 3:27 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
327 PM EDT Wed Jul 19 2023
GAZ066-192000-
Troup GA-
327 PM EDT Wed Jul 19 2023
...A strong thunderstorm will impact portions of southwestern Troup
County through 400 PM EDT...
At 327 PM EDT, a strong thunderstorm was over Abbottsford, or near
Stroud, moving southeast at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
LaGrange, West Point, Piedmont Heights, Cannonville, State Line Park,
Abbottsford, Smiths Crossroad and Long Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3314 8518 3296 8498 3289 8508 3287 8515
3287 8518 3311 8523
TIME...MOT...LOC 1927Z 324DEG 15KT 3305 8521
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 19, 3:41 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
341 PM EDT Wed Jul 19 2023
GAZ049-050-060-192015-
Morgan GA-Putnam GA-Greene GA-
341 PM EDT Wed Jul 19 2023
...A strong thunderstorm will impact portions of southeastern Morgan,
north central Putnam and south central Greene Counties through 415 PM
EDT...
At 341 PM EDT, a strong thunderstorm was near Harmony, or 7 miles
southeast of Madison, moving southeast at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Eatonton, Buckhead, Phoenix, Rock Eagle 4-H Center, Parks Mill,
Swords and Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3349 8354 3359 8341 3351 8317 3340 8324
3333 8334
TIME...MOT...LOC 1941Z 304DEG 14KT 3350 8340
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 19, 4:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT Wed Jul 19 2023
GAZ060-061-073-192030-
Putnam GA-Hancock GA-Baldwin GA-
404 PM EDT Wed Jul 19 2023
...A strong thunderstorm will impact portions of northwestern
Baldwin, southeastern Putnam and west central Hancock Counties
through 430 PM EDT...
At 404 PM EDT, a strong thunderstorm was near Meriwether, or 9 miles
south of Eatonton, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Milledgeville, Meriwether and Plant Harlee Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3307 8318 3314 8342 3318 8343 3319 8343
3327 8342 3326 8315 3319 8312
TIME...MOT...LOC 2004Z 278DEG 14KT 3319 8336
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:18 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 27 min |
| Jul 18, 8:28 PM EDT | Special Weather Statement | FFC | Bartow, Haralson, Polk | 62 min |
| Jul 18, 8:29 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Gordon, Murray | 61 min |
| Jul 18, 8:42 PM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Floyd, Walker, Whitfield | 33 min |
| Jul 18, 10:58 PM EDT | Special Weather Statement | FFC | Towns | 32 min |
| Jul 18, 11:27 PM EDT | Special Weather Statement | FFC | Towns | 18 min |
| Jul 19, 3:27 PM EDT | Special Weather Statement | FFC | Troup | 33 min |
| Jul 19, 3:41 PM EDT | Special Weather Statement | FFC | Putnam | 34 min |
| Jul 19, 4:07 PM EDT | Special Weather Statement | FFC | Wilkinson | 23 min |
| Jul 19, 4:15 PM EDT | Special Weather Statement | FFC | Harris | 30 min |
| Jul 19, 4:32 PM EDT | Special Weather Statement | FFC | Hancock | 28 min |
| Jul 19, 4:34 PM EDT | Special Weather Statement | FFC | Macon, Schley | 26 min |
| Jul 19, 5:04 PM EDT | Special Weather Statement | FFC | Bleckley, Houston, Macon | 26 min |
| Jul 19, 5:15 PM EDT | Special Weather Statement | FFC | Wilkinson | 30 min |
| Jul 19, 5:33 PM EDT | Special Weather Statement | FFC | Bleckley | 27 min |
| Jul 19, 5:38 PM EDT | Special Weather Statement | FFC | Sumter | 37 min |
| Jul 19, 5:46 PM EDT | Special Weather Statement | FFC | Dodge | 29 min |
| Jul 19, 5:57 PM EDT | Special Weather Statement | FFC | Johnson | 33 min |
| Jul 19, 6:15 PM EDT | Special Weather Statement | FFC | Emanuel | 30 min |
| Jul 19, 6:36 PM EDT | Special Weather Statement | FFC | Emanuel | 24 min |
| Jul 19, 6:51 PM EDT | Special Weather Statement | FFC | Wheeler | 24 min |
| Jul 19, 7:05 PM EDT | Special Weather Statement | FFC | Emanuel | 10 min |
Nearby
Special Weather Statements in Georgia, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.